Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Please Help - PEP and Herpes (IMMUNE RECONSTITUTION INFLAMMATORY SYNDROME, IRIS, 2011)
May 10, 2011

Hi Doctor -

I was wondering if there is any link between PEP medications (retrovir, viread, and epivir) and increasing likelihood of herpes outbreaks? Can taking these medications cause you to have outbreaks? Insert says that medications may increase immune system and reveal hidden infections. I have not had an outbreak in years but am concerned that these meds will cause one? Please help!

Thank you.

Response from Dr. Frascino

Hello,

No, antiretroviral medication used for post-exposure prophylaxis (PEP) will not increase the likelihood of herpes outbreaks. The comment you read in the package insert about increasing immune system functioning may have been referring to immune reconstitution inflammatory syndrome (IRIS). See link below. As you will note, IRIS has nothing to do with taking these medicaments for PEP (post exposure prophylaxis). Your fears are unwarranted.

Good luck.

Dr. Bob

IRIS IMMUNE RECONSTITUTION May 9, 2011



Previous
B Complex Deficiency Cause Delayed Seroconversion?
Next
plastic wrap during vaginal sex

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement